The Highs and Lows of Seizure Medication

Hey Everyone! I am back! Sorry for the MIA- I have had a lot on my plate.

Personal-Medication

Today I wanted to talk about the highs and lows of seizure medication. As most of you know, there are often side effects that come along with seizure medication. The worst side effect I had was with Vimpat. I experienced extreme dizziness, my gait was completely off and it was hard to see without feeling like the world was whirling around me. I found out later that those extreme side effects were as a result of taking it alongside Carbamazepine. I asked to be taken off of the Vimpat and I don’t experience extreme dizziness anymore. (Thank goodness!)

My medication has also decreased my appetite, which was extremely painful. Although I am not on Topiramate anymore, it was like shoveling food into my mouth simply because I needed the fuel to get through a day. Remember though, this may not happen to you, so please take my experiences with a grain of salt.

medication-interactionMostly though I experience a residual fatigue from my seizure medications. I have talked about this fatigue before; it is as though you always have a a bit of tiredness and there is nothing to make it go away. Coffee doesn’t help much and naps make you even sleepier. Some days though I just seem to be able to spring out of bed and jump from one activity to another with ease. I need to explain to people that I don’t have copious amounts of energy and it’s hard to stay up late partying or do too many social events in a row. I also most definitely cannot do two workout classes in one day.

It is extremely frustrating not having tons of energy, but I guess that’s life and I just need to deal the cards that I was dealt.

Lots of love! xox

Advertisements

One thought on “The Highs and Lows of Seizure Medication”

  1. My husband is on Vimpat and he hates the side effects. Thanks to being placed on Lyrica by a different doctor he suffered a lot of weight gain which caused him to have to be placed on the maximum dose of Vimpat. Before, at 200 mg a day, the side effects were very minimal and he could ignore them easily. Now, at 400 mg a day, they are so bad. Paranoia, irritability, and tiredness. Sometimes his double vision comes back as well, more often than not nowadays. It controls his grand mals but we aren’t sure it is controlling what look like other types of seizures, absence and uncontrollable stretching (I’m not sure what they are called but his body goes super stiff for a few seconds before relaxing and repeating for hours).

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s